MAUDE Adverse Event Report: ALCON RESEARCH, LTD. - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL W/ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LTD. - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL W/ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Health Effect - Clinical Codes Eye Injury (1845); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history record could not be reviewed because the reporting facility did not provide a valid lot number or any identification traceable to the manufacturing documentation.Root cause has not been identified.Additional information has been requested.(b)(4).
 
Event or Problem Description
A surgeon reported that during an intraocular lens (iol) implant procedure, the lens shot out of the injector and hit the iris ciliary body and angle structures of the eye causing bleeding that filled the anterior chamber.He tried to control the bleeding with ocular viscoelastic device, but was not successful.At that point he could not see the implant, so he had to remove the lens.He indicated that capsule rupture was possible, but he wasn't sure.Additional information was requested.
 
Additional Manufacturer Narrative
Product history and batch records were reviewed and documentation indicated the product met release criteria.There has been one other complaint reported for the indicated lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
In a follow up, the surgeon reported that the incision was enlarged.The patient has an anterior chamber iol in the eye.The event is ongoing and he continues to manage the patient's follow up care.

Brand Name
ACRYSOF IQ SINGLEPIECE IOL W/ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LTD. - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LTD. - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
rita lopez
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8175514846
MDR Report Key5884615
Report Number1119421-2016-01173
Device Sequence Number1387410
Product Code KYB
UDI-Device Identifier00380652358286
UDI-Public00380652358286
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Model NumberAU00T0
Device Catalogue NumberAU00T0.205
Device Lot Number12428225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2016
Supplement Date Received by Manufacturer08/29/2016
Initial Report FDA Received Date08/17/2016
Supplement Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSS; PROVISC; VISCOAT
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexFemale